Ok...already diagnosed with Hashi's in Sept. Graves' last week. Got to see the endo yesterday....he (of course) recommended RAI like a person would recommend a restaurant. Don't really know how I'm going to decide on treatment options so if anyone can help on that it'd be great!...But, I have symptoms like TERRIBLE headache that I wake up with EVERY morning-been going on for about 1 month (with no history of headaches)...it usually goes away after I take a TON of ibuprofen (I also take Fioricet for headache and am taking beta blocker). Also, my feet have been hurting...like it's difficult to step down on them after I get out of bed in the a.m. The endo told me these two symptoms are not related to the Graves......is this true?
Can't say for sure those symtpoms ARE caused by the thyroid, but they very well could be. Many pople have feet or leg pain and headache also seems to be a common problem. So, it is possible this is from the thyroid.
Megan...my doc. told me in Sept that I had antibodies to my thyroid and that I was in the early stages of hypothyroidism....then I got all the symptoms of hyper (which I had after pregnancy, but they had gone away--5 yrs. ago)..I thought my dr. would think I was nuts...telling him I felt hyper...but he is a good doc (he's my internist) and ran the whole thyroid panel again two weeks ago. He called me at home at 10:30 at night to tell me my results and that my FT3 was 1711 and that it was Graves and that he was gonna get me in to see an endo within the week (normally a 2-3 month wait--good doc. to call me at home!!) Anyway, he said that as the anitbodies were killing my thyroid..those cells were releasing all the hormone they contained causing Graves....also my thyroid panel shows I have antibodies for Hashi and Graves...this is all really new to me, so other people on here can describe it better I'm sure!!! (I'm probably totally wrong in this description--someone else please help me to explain it better) I guess it's really called Hashitoxicosis.
I have the headaches AND footpain just like you when my hypo is flared up...
when my dose gets adjusted the foot pain GOES AWAY COMPLETELY.
Unfortunately I have myofascial pain, too, so the headaches don't go away but they do improve significantly.